| Catalog Number |
451403F5 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, when inserting a 4f 90 cm tempo pigtail (pig) catheter into an unknown sheath, the part attached to the hub came loose and was broken.The term ¿loose and broken¿ referred to a split in an area of the device.Only one device was used in the patient.This device did not have any particles noted.All the ones from the same batch were collected, and based on the additional information received, two (2) sterile devices had particles inside the sealed packaging and could not be used.There was no reported patient injury.The intended procedure involved the legs.The term ¿loose and broken¿ referred to a split in an area of the device.The damage observed was described as "frayed, split, or torn" and was noticed during use in the patient.The product was stored and handled according to the instructions for use (ifu), and no damage was noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging, which was prepped per the ifu without any issues.Another tempo catheter was not used to complete the procedure, since two were found to contain particles inside the packaging upon inspection; one of them was saved, and the other one was discarded.The affected devices are expected to be returned for evaluation.Two pictures were received for review.The first image shows a single angiographic catheter with a fractured strain relief, including visible cracking, discoloration, and partial separation.The second image shows two unopened catheters within the original packaging, both with scattered blue polymer flakes inside the pouch.
Additional Manufacturer Narrative
As reported, when inserting a 4f 90 cm tempo pigtail (pig) catheter into an unknown sheath, the part attached to the hub came loose and broke.The term ¿loose and broken¿ referred to a split in an area of the device.The damage observed was described as "frayed, split, or torn" and was noticed during use in the patient.There was no reported patient injury.Only one device was used in the patient.This device did not have any particles noted.All the ones from the same batch were collected, and based on the additional information received, two (2) sterile devices had particles inside the sealed packaging and could not be used.The intended procedure involved the legs.The product was stored and handled according to the instructions for use (ifu), and no damage was noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging, which was prepped per the ifu without any issues.Another tempo catheter was not used to complete the procedure, since two were found to contain particles inside the packaging upon inspection; one of them was saved, and the other one was discarded.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The affected devices were not returned for evaluation.Two images related to the reported failure were provided by the customer for event 2025-15690.The first image shows a catheter inside a plastic bag, exhibiting visible cracking and partial separation in the strain relief area.The second image displays two sterile units sealed in their original packaging.One catheter shows severe cracking and discoloration of the strain relief.In the other, fragments of the strain relief were observed inside the packaging, while the remaining portion remained attached to the catheter.All three devices arise from the same lot and a product history record (phr) review of lot 18217827 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿strain relief-degradation¿ was seen during the photo analysis and the exact cause of the degradation is unknown.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, the cause of the strain relief degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.
Additional Manufacturer Narrative
A product history record (phr) review of lot 18217827 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.Additional information is pending and will be submitted within 30 days upon receipt.